Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2006, 7:23 PM EDT for Accomack County, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 7:23 PM EDT (23:23 UTC)
- Expired
- Jul 27, 2006, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 120 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 272323 SVRAKQ VAC001-280030- /O.NEW.KAKQ.SV.W.0113.060727T2323Z-060728T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 723 PM EDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACCOMACK COUNTY IN EASTERN VIRGINIA * UNTIL 830 PM EDT * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF TANGIER...OR ABOUT 15 MILES NORTHWEST OF EXMORE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ONANCOCK BY 740 PM EDT 7 MILES NORTHWEST OF ONLEY BY 745 PM EDT PARKSLEY BY 755 PM EDT LAT...LON 3790 7598 3756 7613 3763 7567 3799 7546 $$ WAMSLEY
2 follow-up statements
000 WWUS51 KAKQ 272340 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 740 PM EDT THU JUL 27 2006 VAC001-280030- /O.CON.KAKQ.SV.W.0113.000000T0000Z-060728T0030Z/ ACCOMACK VA- 740 PM EDT THU JUL 27 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR ACCOMACK COUNTY... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SAXIS TO 9 MILES SOUTH OF KELLER...OR ALONG A LINE EXTENDING FROM CRISFIELD TO 6 MILES SOUTHEAST OF EXMORE...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TASLEY...SAXIS...LOCUSTVILLE AND ACCOMAC BY 745 PM EDT SANFORD...PARKSLEY...GUILFORD AND CLAM BY 750 PM EDT HALLWOOD AND NELSONIA BY 755 PM EDT PLEASE SEND YOUR REPORTS OF ANY TREES AND POWERLINES DOWN AND ANY OTHER WIND DAMAGE...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. LAT...LON 3790 7598 3756 7613 3763 7567 3799 7546 $$ WAMSLEY
000 WWUS51 KAKQ 280022 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 822 PM EDT THU JUL 27 2006 VAC001-280032- /O.EXP.KAKQ.SV.W.0113.000000T0000Z-060728T0030Z/ ACCOMACK VA- 822 PM EDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ACCOMACK COUNTY EXPIRES AT 830 PM EDT... PLEASE SEND YOUR REPORTS OF ANY TREES AND POWERLINES DOWN AND ANY OTHER WIND DAMAGE...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. LAT...LON 3790 7598 3756 7613 3763 7567 3799 7546 $$ WAMSLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:14 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 27, 3:14 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 314 PM EDT THU JUL 27 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENTLY HAVE CONVECTION FIRING UP OVER THE WESTERN HALF OF OUR CWA...THIS CONVECTION IS MAINLY DUE TO MODERATE INSTABILITY AND DECENT SYNOPTIC SCALE FORCING BTW A WEAK UPPER LEVEL DISTURBANCE INTERACTING W/ A TROUGH BOUNDARY. WHILE THERE ARE HIGHER CHANCE POPS FOR TSRA TO THE WEST...WE GRAUDUALLY DECREASE THE POPS EASTWARD...UNTIL WE HAVE SLIGHT CHC OVER THE LOWER MARYLAND SHORE. KEEPING A LOW CHC TO THE EAST...AND ESP THE THE SE BECAUSE AIRMASS TO S IS HIGHLY UNSTABLE AND THOUGH THERE IS NOT MUCH FORCING TO PROMOTE CONVECTION...WE WOULD ONLY NEED IS A LITTLE DAYTIME HEATING OR SEABREEEZE TO GET SOMETHING STARTED. SHOWER/TS ACTIVITY WILL ABATE LATER THIS EVENING...FOR TOMORROW LOOKS LIKE ANOTHER HOT AND HUMID DAY...ALMOST REACHING HEAT ADVISORY CRITERIA. WILL ISSUE A SPECIAL WX STATEMENT HIGHLIGHTING THIS SINCE TEMPS AND HIGHER DW PTS IN THE MID 70S COULD ALLOW THE HEAT INDEX TO REACH NEAR 105 DEGREES IN SOUTHEASTERN LOCATIONS...SUCH AS VA BEACH. AS FOR PRECIP ON FRIDAY...THINGS SHOULD GET STARTED A LITLE EARLIER THAN THIS AFTERNOON AND BETTER CHC FOR DEVELOPMENT. BOTH GFS AND WRF KEYING ON SE SECTION OF OUR AREA WITH GREATER INSTABILITY. THIS COMBINED WITH SURFACE BOUNDARY POSITIONED OVER SE/SCENTRAL PTN OF STATE WILL PROHIBIT DEVLPMNT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MUGGY CONDITIONS WILL CONTINUE HERE...AS THEY WILL THROUGH THE BEGINNING OF THE WORK WEEK. FRONTAL BOUNDARY WEAKENS OVER THE WEEKEND...KEEPING US WITH SCATTERED POPS SAT/SUN. AGREE WITH PREVIOUS FORECAST THAT WE COULD BE LOOKING AT A FEW DAYS IN A ROW WITH HIGH TEMPS IN THE UPPER 90S. COMBINE THAT WITH DW PTS IN THE UPPER 70S AND THE HEAT INDEX COULD BE OVER 110 FOR THE BEGINNING OF NEXT WEEK AND LASTING THROUGH MID WEEK. && .AVIATION... VFR CIGS AND VFR-MVFR VSBYS ACRS TAF SITES ATTM. GIVEN CURRENT CNVTV TRENDS...COULD BE TSTM OCCURRENCE AT ALL TAF SITES BEFORE 00Z...BUT HAVE ONLY INCLUDED CB REFERENCE DUE TO TIMINGI ISSUES. XPC KSBY TO DROP TO IFR/LIFR OVERNIGHT...MUCH AS OCCURRED LAST NIGHT. HWVR...AN INCRS IN MIXING ABV BNDRY LAYER SHOULD KEEP KECG FROM DROPPING TO IFR IN FOG TNGT. && .MARINE... NO FLAGS ATTMS...ALTHO WINDS WILL INCRS SGFNTLY NEXT 6-12 HOURS ACRS BAY/OCEAN. COULD SEE WINDS NEAR SCA LEVELS ON THE BAY LATER TNGT INTO FRI NIGHT...BUT WILL NOT ISSUE SCA ATTM. WINDS DROP OFF BY SATURDAY AFTN...WITH NO FLAGS XPCD THIS WEEKEND. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT/LONG TERM...33 AVIATION/MARINE...SAMMLER
Hazardous weather outlook, Jul 27, 6:10 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 610 AM EDT THU JUL 27 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 610 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Local storm report, Jul 27, 5:41 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM DOWNBURST 4 WNW WAVERLY 37.06N 77.16W
07/27/2006 SUSSEX VA LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN ON HIGHWAY 460 AND ON SIDE
ROADS.
&&
AKIMBALLLocal storm report, Jul 27, 5:42 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 4 WNW WAVERLY 37.06N 77.16W
07/27/2006 SUSSEX VA LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN ON HIGHWAY 460 AND ON SIDE
ROADS.
&&
WAMSLEYSpecial weather statement, Jul 27, 5:51 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 551 PM EDT THU JUL 27 2006 VAZ075-077-078-084>086-272245- GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA-WESTMORELAND VA- 551 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS MOVING OVER THE NORTHERN NECK... WIND GUSTS TO 45 MPH MAY OCCUR WELL AHEAD OF ANY RAINFALL THAT DEVELOPS. AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CALLAO TO 12 MILES WEST OF DELTAVILLE...OR FROM CALLAO TO 6 MILES SOUTH OF URBANNA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KILMARNOCK AROUND 600 PM EDT... FAIR PORT AROUND 625 PM EDT... DELTAVILLE AROUND 645 PM EDT... EXPECT HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. WAMSLEY
Special weather statement, Jul 27, 5:55 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 555 PM EDT THU JUL 27 2006 VAZ094>096-098-272300- NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA- 555 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS MOVING SOUTHEASTERN VIRGINIA... WIND GUSTS TO 45 MPH MAY OCCUR WELL AHEAD OF ANY RAINFALL THAT DEVELOPS. AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTFLOW BOUNDARY FROM 33 MILES NORTHWEST OF HAMPTON TO 31 MILES SOUTHWEST OF OCEAN VIEW...OR FROM 7 MILES NORTHEAST OF NORGE TO 9 MILES NORTHEAST OF SUNBURY...MOVING EAST AT 20 MPH. THE STRONG WINDS WILL BE NEAR... HAMPTON AROUND 635 PM EDT... OCEAN VIEW AROUND 645 PM EDT... MODERATE TO HEAVY RAINFALL WILL OCCUR WELL BEHIND THIS LINE OF STRONG WINDS...IN ADDITION TO FREQUENT LIGHTNING. WAMSLEY
Special weather statement, Jul 27, 6:26 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 626 PM EDT THU JUL 27 2006 NCZ015-016-030>032-272330- BERTIE NC-CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC- 626 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS MOVING ACROSS BERTIE COUNTY AND TOWARD THE WESTERN AND CENTRAL ALBEMARLE SOUND... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES EAST OF RYLAND TO 15 MILES WEST OF WINDSOR...OR FROM 7 MILES EAST OF RYLAND TO 10 MILES WEST OF WILLIAMSTON...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR WINDSOR AROUND 645 PM...WINFALL AROUND 710 PM...HERTFORD AROUND 720 PM...ELIZABETH CITY AROUND 730 PM. VERY HEAVY RAINFALL CAN BE EXPECTED ACROSS CENTRAL AND SOUTHERN BERTIE COUNTY THROUGH 715 PM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SAMMLER
Special weather statement, Jul 27, 6:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 638 PM EDT THU JUL 27 2006 MDZ021>024-VAZ099-100-280000- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-NORTHAMPTON VA-SOMERSET MD-WICOMICO MD- 638 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS MOVING TOWARDS THE EASTERN SHORES... WIND GUSTS TO 45 MPH MAY OCCUR WELL AHEAD OF ANY RAINFALL THAT DEVELOPS. AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 37 MILES NORTHWEST OF CRISFIELD TO 38 MILES SOUTHWEST OF CRISFIELD...OR FROM DRUM POINT TO 7 MILES NORTHEAST OF MATHEWS...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HONGA AND HOOPERSVILLE AROUND 650 PM EDT.. DEAL ISLAND AND CROCHERON AROUND 700 PM EDT... TYASKIN AND PRINCESS ANNE AROUND 730 PM EDT... MODERATE TO HEAVY RAINFALL WILL OCCUR WELL BEHIND THIS LINE OF STRONG WINDS...IN ADDITION TO FREQUENT LIGHTNING. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:35 PM EDT | Severe Thunderstorm Warning | AKQ | Surry, Sussex | 34 min |
| Jul 27, 5:52 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 27, 7:15 PM EDT | Special Marine Warning | AKQ | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.